COVID-19 vaccines and thrombosis with thrombocytopenia syndrome

@article{Lai2021COVID19VA,
  title={COVID-19 vaccines and thrombosis with thrombocytopenia syndrome},
  author={Chih-Cheng Lai and Wen-Chien Ko and Chih-Jung Chen and Po-Yen Chen and Yhu-Chering Huang and P.-I. Lee and Po-Ren Hsueh},
  journal={Expert Review of Vaccines},
  year={2021},
  volume={20},
  pages={1027 - 1035}
}
ABSTRACT Introduction To combat COVID-19, scientists all over the world have expedited the process of vaccine development. Although interim analyses of clinical trials have demonstrated the efficacy and safety of COVID-19 vaccines, a serious but rare adverse event, thrombosis with thrombocytopenia syndrome (TTS), has been reported following COVID-19 vaccination. Areas covered This review, using data from both peer-reviewed and non-peer-reviewed studies, aimed to provide updated information… 
COVID-19: State of the Vaccination
TLDR
Six vaccines, including two using novel mRNA technology, are EU-listed by the World Health Organisation, and promising published trial data are available for nine more, and efficacy is good, there are various barriers to their global use.

References

SHOWING 1-10 OF 65 REFERENCES
Pathologic Antibodies to Platelet Factor 4 after ChAdOx1 nCoV-19 Vaccination
TLDR
It is recommended that treatment with platelet transfusions be avoided because of the risk of progression in thrombotic symptoms and that the administration of a nonheparin anticoagulant agent and intravenous immune globulin be considered for the first occurrence of these symptoms.
Thrombotic Thrombocytopenia after ChAdOx1 nCov-19 Vaccination
TLDR
Vaccination with Ch adenoviral vector encoding the spike protein antigen of severe acute respiratory syndrome coronavirus 2 can result in the rare development of immuneThrombotic thrombocytopenia mediated by platelet-activating antibodies against PF4, which clinically mimics autoimmune heparin-induced thromBocy topenia.
Thrombocytopenia and Intracranial Venous Sinus Thrombosis after “COVID-19 Vaccine AstraZeneca” Exposure
TLDR
Early observations insinuate that the exposure to the “COVID-19 vaccine AstraZeneca” might trigger the expression of antiplatelet antibodies, resulting in a condition with thrombocytopenia and venous thromBotic events, and patients’ treatment should address the thrombo-embolic manifestations, the coagulation disorder, and the underlying immunological phenomena.
Diagnosis and Management of Vaccine-Related Thrombosis following AstraZeneca COVID-19 Vaccination: Guidance Statement from the GTH.
TLDR
Based on reports of atypically located thromboses following vaccination with the AstraZeneca COVID-19 vaccine, the Society of Thrombosis and Haemostasis Research has issued guidance statements on the recognition, diagnosis, and treatment of this rare complication.
Treatment options for COVID-19: The reality and challenges
TLDR
Avoiding the prescription of non-steroidal anti-inflammatory drugs, angiotensin converting enzyme inhibitors, or ang Elliotensin II type I receptor blockers is advised for COVID-19 patients.
A Review of Treatment of Coronavirus Disease 2019 (COVID-19): Therapeutic Repurposing and Unmet Clinical Needs
TLDR
Traditional Chinese medicine with antiviral effects on SARS-CoV-2 and immune-modulation is widely used for COVID-19 patients in China, and is worthy of further studies.
Cerebral venous sinus thrombosis and thrombocytopenia after COVID-19 vaccination – A report of two UK cases
TLDR
Patients presenting with CVST features and thrombocytopenia post-vaccination should undergo PF4 antibody testing and be managed in a similar fashion to HIT, in particular avoiding heparin and platelet transfusions.
Thrombosis and Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination
TLDR
Findings in five patients who presented with venous thrombosis andThrombocytopenia 7 to 10 days after receiving the first dose of the ChAdOx1 nCoV-19 adenoviral vector vaccine against coronavirus disease 2019 (Covid-19) suggest that they represent a rare vaccine-related variant of spontaneous heparin-induced thromBocytopensia.
Deep vein thrombosis (DVT) occurring shortly after the second dose of mRNA SARS-CoV-2 vaccine
TLDR
This is the first reported case of DVT presenting as an adverse event post-SARS-CoV-2 vaccination, and the intense immunological response evoked by the second dose of vaccine could be a trigger for the thrombotic event described.
Safety and Efficacy of the BNT162b2 mRNA Covid-19 Vaccine
TLDR
A two-dose regimen of BNT162b2 conferred 95% protection against Covid-19 in persons 16 years of age or older and safety over a median of 2 months was similar to that of other viral vaccines.
...
1
2
3
4
5
...